MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926012400
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that catheter entrapment occurred.The in-stent restenosed previous non-bsc stent was located in the proximal to mid left anterior descending (lad) artery.A 4.0 x 38 stent was deployed in the mid to distal portion of the previous stent and then overlapped it with a 4.00 x 12 synergy ii in the proximal portion.However, upon removal of the stent delivery system, the catheter became stuck on the wire.Both devices were removed together.The 4.00 x 12 synergy ii stent was successfully implanted and the procedure was completed.No patient complications were reported and the patient was doing well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method codes, result codes, and conclusion codes updated.Device evaluated by mfr.: the synergy ii us, mr, 4.00 x 12 mm stent delivery system was returned for analysis.The stent was not returned for analysis.As per complaint report the stent was successfully deployed at the targeted lesion.The crimped stent od (outer diameter) at the time of manufacturing was within maximum crimped stent profile measurement.The balloon folds appeared relaxed indicating that the balloon may have been inflated and deflated.Bunching was noted at the proximal end of the balloon.Further analysis was performed , the balloon was inflated using an inflation device and there were no leaks noted verifying that the balloon was not damaged.The tip was visually and microscopically examined and no signs of damage were noted.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.This type of damage most likely occurred due to excessive force that could have been applied on the delivery system.A visual and tactile examination of the outer and the inner lumen and mid-shaft section found no issues with the extrusion shaft.The device was returned with a guide-wire loaded in the wire lumen with 28mm of guide-wire protruding from the device tip.The od of the returned guidewire was measured.The protruding section of the guide-wire was the 'floppy' soft end of the wire and it had a u-shape.The wire was withdrawn from the device and slight resistance was met.The same wire was re-loaded into the device via the tip, tracked through the device and withdrawn from the device and only met resistance when withdrawing the floppy u-shaped end of the wire from the device, however the guide-wire could be removed.An examination of the floppy end of the wire identified traces of a substance, consistent with blood, on the surface of the floppy section of wire.It is likely that this contributed to the minor resistance.A recommended 0.014'' guide-wire was then loaded into the device via the tip, tracked through the device, withdrawn from the device with no issues or resistances were noted.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is not confirmed - returned as there was no evidence of either the alleged issue(s) or any defect which could have contributed to the event.(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7643865
Report Number2134265-2018-05625
Device Sequence Number2413093
Product Code NIQ
UDI-Device Identifier08714729840077
UDI-Public08714729840077
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2019
Device Model NumberH7493926012400
Device Catalogue Number39260-1240
Device Lot Number0021920501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1